I was diagnosed with hypothyroidism in Dec last year my tosh was 100 I take 150 of thyroxine my tosh is now down to 3but I feel dreadfull still I get awfully pains all over my body my skin hurts to touch I feel weak and tired I sleep a lot I've been told my vit d and b12 are ok so why do I feel like this I haunt worked since I was diagnosed . I have also just been told I have severe arthritis in my lower spine and a lot of degeneration in my Fawcett joints in my back I'm beginning to think maybe I'm not going to be able to work anymore does any one know what I may be entitled to claim thankyou all so much in advance I feel like people are going to think I'm a hypochondriac

5 Replies

  • Your TSH is still a little higher than I would expect. Many people don't feel well until it is below 1 although a few feel well with it as high as 2. You may benefit from a small increase in your thyroxine.

    Regarding benefits, your best bet is to talk to someone at the Citizens Advice Bureau as they have people who are knowledgable in this area. They can often help you complete forms and tend to have higher success rates for claiming benefits than those who do it on their own.

    I hope you get some help soon.

    Carolyn x

  • Hi, do you know what your B12 levels actually were? A Gp's version of normal range may not be appropriate to you, and the joint and back issues and crawly skin do happen with Pernicious Anaemia, and they're meant to treat on presenting symptoms not necessarily test result levels.


  • Have you had your FT4, FT3, antibodies, iron, ferritin and folate tested?

    Whenever you have a blood test, do ask for a print-out of the results - with the ranges - it is so important to know the actual figures. Otherwise, they could tell you any old rubbish and you wouldn't know the difference. I'm afraid you cannot totally rely on your doctor where thyroid and nutrition are concerned. His knowledge is limited.

  • And don't forget vitamin D testing as well! Getting levels of Vit D up eliminated quite a lot of my aches and pains. My husband had the same experience and he doesn't even have a problem with his thyroid.

  • Hi Kate - I know you didn't mean it but I couldn't help laughing at your post - every time I think about how rubbish the TSH test is for our purposes rather than a proper patient evaluation , I will think of 'tosh' .

    I have recently changed from Levo to NTD and many of my complaints have disappeared after 15 years on T4 only. Breathlessness, muscular sensitivity, weight loss to name a few. If I had been given the opportunity to try other meds at the outset I would probably not have suffered the way I have all this time.

    After taking my first pill when I got up I realised that I could touch my body without it hurting, especially bursitis areas in my hips, and after 4 weeks it is still the same - seems almost miraculous to me after spending years paying for therapeutic massage to get some relief from this.

    I'm off to get my latest'tosh' results along with other more useful tests

    Best wishes

You may also like...